Multiple Sclerosis Community
OMG, What should I do now?
About This Community:

Our Patient-to-Patient MS Forum is where you can communicate with other people who share your interest in Multiple Sclerosis. This forum is not monitored by medical professionals.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

OMG, What should I do now?

This is to all my forum friends who have been following my DMD ordeal for many months now:

Just to recap, this really all began with 2 major relapses in 8 months. Nothing was done.
They finally gave me an MRI which showed some new active brain and spinal lesions At this point I was taken off Copaxone. The neuro felt that maybe I should try Tysabri. No luck there, I turned out to be JC positive.

Finally something was actually done to help me...5 days of IV steroid infusions to reduce all the inflammation, which helped a lot and I really believe should have happened a long time ago.

Now the plan was to start me on Gilenya.i was excited till I found out that there would be months of prep work before starting Gilenya.
9/7- Hicken Pox vaccine
9/10- eye exam to be tested for Macular Edema, which luckily, I was fine.
9/20- flu vaccine
10/11- Shingles vaccine
10/12- last prep step: EKG, unfortunnately, it showed abnormal results so I was scheduled to see a cardiologist.
11/6- met with cardiologist for another EKG. Still showe abnormal results so more tests were scheduled.
11/12- cardo appt.. Given nuclear ECG, heart ultrasound, nuclear imaging and a nuclear stress test. Results showed that I apparently had a heart attack many years ago, but things were fine now

Finally everything was ready to go for starting the Gilenya.

OMG just got the call from the neuro that even though I have successfully completed all the prep work and have been sent the Gilenya pills, the office at the hospital wherebI need to go tomorrow taking the first Gilenya dose will not be able to see mu until after the new year due to the holiday schedule!

Ugh! I am so frustrated, I whiff be without a DMD for 4 months.


Anybody have an idea what I should do now, or just ride it ou another 6 weeks?

Deb



5 Comments Post a Comment
Blank
338416_tn?1413581329
Ride it out - 6 weeks in the long term with a DMD isn't anything to worry about.  
Blank
572651_tn?1333939396
Deb, this makes so little sense. Go back to talking to the neuro and ask for a referral for observation someplace else.  This can even be done in the neuro's office.  Your concern about being off a dmd is understandable, since you have always been off for a couple months from what I can tell.
In the long run it probably won't make a difference but I do understand your concern.

hugs. L
Blank
Avatar_f_tn
Deb, many people take Tysabri who are JC+
I have been JC+ before I started Tysabri......

Being in "reboundland" myself, I understand your concern.  As Lulu says, we understand.  Could you call Gilyna and ask them for a list of sites in your area?  I know when I had scheduling infusion center difficulties with Tysabri, I just called Biogen and my caseworker "fixed" it.

Keep us posted, we are here for ya
Blank
1251333_tn?1383963670
Hiya.

Most people are JC+, so it's not unusual that you tested with it.

I had several relapses back to back and my MS Neuro wanted to put me on tysabri.  I got the impression that she thought it would have a quicker effect...

Re the Gilenya.

I agree with Lulu.  I'm not sure what part of the country you are in but there are multiple locations that can do the required 6 hour monitoring.  Are there any infusion therapy locations near you?  When they have people on Tysabri - where are they sending them?  They likely do not do the infusions in the dr's office.  If you have insurance, maybe you can call them and ask them for approved locations?

Good luck on the Gilenya!

Blank
198419_tn?1360245956
Hey Deb,

If it were me, and no other safe haven, i.e., being observed where something can be done to help you if god forbid your heart rate slowed to dangerous level, I would wait it out.

No sense in putting yourself in harms way "just" to start now. The neuros office will be ill equiped to intervene fast in an emergency situation - too dangerous period.

Sorry you have activity, and no means to stop it at this very moment. Hope the steroid infusion hold you for these weeks :)
(((((hugs)))
-shell
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Multiple Sclerosis Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Neurology Answerers
987762_tn?1331031553
Blank
supermum_ms
Australia
338416_tn?1413581329
Blank
jensequitur
Fort Worth, TX
667078_tn?1316004535
Blank
HVAC
Durham, NC
572651_tn?1333939396
Blank
Lulu54
Dayton, OH
1831849_tn?1383231992
Blank
kwarendorf
Great Neck, NY
Avatar_f_tn
Blank
SarahL2491
Alagash, ME